Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS Flagstaff, AZ

August 6, 2007Gila County, Navajo County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 6, 2007, 3:28 PM MST for Gila County, Navajo County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 6, 2007, 3:28 PM MST (22:28 UTC)
Expired
Aug 6, 2007, 5:30 PM MST
In force
2 hr
Issued by
NWS Flagstaff, AZ
Area
Whole counties

Counties Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 58 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:45 PM MSTFLASH FLOODCarrizo, AZUS 60 CLOSED DUE TO ROCK SLIDE AT MILE MARKER 321. FLOODING OBSERVED ON STATE ROAD 73.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 062231
FFWFGZ
AZC007-017-070030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
328 PM MST MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  SOUTH CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA...
  THIS INCLUDES THE CITY OF SHOW LOW...

* UNTIL 530 PM MST

* AT 322 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHUMWAY...
  TAYLOR AND SNOWFLAKE

A LINE OF THUNDERSTORMS IS PRODUCING HEAVY RAINFALL FROM SNOWFLAKE 
TO CARRIZO INCLUDING THE COMMUNITIES OF SHOW LOW...PINEDALE... 
LINDON...TAYLOR...SNOWFLAKE AND SHUMWAY. EXPECT RAPIDLY RISING WATER 
IN CREEKS AND STREAMS WITH ROCKS AND MUD ON LOCAL AREA ROADWAYS. IF 
YOU LIVE IN AN AREA THAT IS PRONE TO FLASH FLOODING TAKE IMMEDIATE 
ACTION AND MOVE TO HIGHER GROUND.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.

LAT...LON 3396 11037 3397 11006 3437 11000 3455 11004
      3453 11031 3435 11029

$$

BOHLIN
2 follow-up statements
000 
WGUS75 KFGZ 062309
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
401 PM MST MON AUG 6 2007

AZC007-017-070030-
NAVAJO AZ-GILA AZ-
401 PM MST MON AUG 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR EAST
CENTRAL GILA AND SOUTH CENTRAL NAVAJO COUNTIES...

AT 356 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS NEAR CARRIZO 
REPORTED HEAVY RAINFALL WITH LOCAL AREA WASHES RUNNING UP TO 
BANKFULL.
FLASH FLOODING IS ALSO OCCURRING IN TAYLOR AND SNOWFLAKE WHERE LAW 
ENFORCEMENT OFFICIALS ARE REPORTING WATER FROM COTTONWOOD WASH 
FLOWING OVER ITS BANKS WITH THE WEST SIDES OF BOTH TAYLOR AND 
SNOWFLAKE CURRENTLY FLOODING. THUNDERSTORMS NEAR CARRIZO WILL BE 
SLOWLY MOVING SOUTHWEST AND THE STORMS NEAR SNOWFLAKE AND TAYLOR 
WILL CONTINUE TO MOVE TO THE NORTHEAST.

HEAVY RAINFALL AND FLASH FLOODING WILL OCCUR FROM CARRIZO NORTHWARD 
TO THE SNOWFLAKE AREA. IF YOU ARE IN A LOW LYING AREA OR NEAR WASHES 
OR CREEKS MOVE TO HIGHER GROUND IMMEDIATELY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.

LAT...LON 3396 11037 3397 11006 3437 11000 3455 11004
      3453 11031 3435 11029

$$

BOHLIN
000 
WGUS75 KFGZ 070032
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
524 PM MST MON AUG 6 2007

AZC007-017-070034-
NAVAJO AZ-GILA AZ-
524 PM MST MON AUG 6 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST FOR EAST CENTRAL
GILA AND SOUTH CENTRAL NAVAJO COUNTIES...THUNDERSTORMS AND HEAVY 
RAINSHOWERS HAVE DIMINISHED OVER THE WARNING AREA. WATER FLOW IN 
LOCAL AREA CREEKS AND STREAMS ARE STILL REPORTED TO BE RUNNING HIGH. 
FLOODING WAS REPORTED ALONG HIGHWAY 377 FROM HEBER TO HOLBROOK.
FLOODING WAS ALSO REPORTED IN THE COMMUNITIES OF SNOWFLAKE AND 
TAYLOR ESPECIALLY ALONG THE COTTONWOOD WASH. EXPECT CONDITIONS TO 
IMPROVE OVER THE NEXT SEVERAL HOURS AS WASHES AND CREEKS SLOWLY 
RECEDE.

LAT...LON 3396 11037 3397 11006 3437 11000 3455 11004
      3453 11031 3435 11029

$$
BOHLIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:20 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 6, 2:20 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
220 PM MST MON AUG 6 2007

.SYNOPSIS...EXPECT AFTERNOON AND EVENING RAIN SHOWERS AND
THUNDERSTORMS TO DIMINISH IN COVERAGE FROM WEST TO EAST THROUGH
THURSDAY. MOIST CONDITIONS MAY RETURN FOR FRIDAY AND THE WEEKEND.
&&

.DISCUSSION...A SLOW MOVING TROUGH OF LOW PRESSURE LIES OVER THE
PACIFIC NORTHWEST WITH ITS AXIS ALONG A LINE FROM ABOUT SPOKANE WA
TO EUREKA CA. AS THE TROUGH MOVES EASTWARD...IT WILL CONTINUE TO
INTRODUCE DRIER...MORE STABLE AIR TO NORTHERN ARIZONA. SATELLITE
IMAGERY SHOWS THE AREA WEST OF A LINE FROM ABOUT KAYENTA TO PRESCOTT
TO BE DOTTED WITH ONLY FAIR WEATHER CUMULUS. THIS AREA CORRESPONDS
NICELY WITH AN AREA OF LOWER EQUIVALENT POTENTIAL TEMPERATURE SLOWLY
MAKING ITS WAY EASTWARD ACROSS THE STATE. EAST OF THE
KAYENTA-PRESCOTT LINE CLOUDINESS IS MORE WIDESPREAD...BUT CONVECTION
AND ASSOCIATED HEAVIER PRECIPITATION IS ANCHORED OVER THE HIGHER
TERRAIN OF THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. THIS AREA
CORRESPONDS WELL TO NEGATIVE LIFTED INDICES. WHERE STORMS HAVE
DEVELOPED TODAY...EXPECT THEM TO DIE OUT LATER THIS EVENING.

FOR TUESDAY THROUGH THURSDAY...THE GFS AND NAM TELL SLIGHTLY
DIFFERENT TALES WHEN IT COMES TO A DRYING TREND. THE GFS INTRODUCES
MORE DRY AIR FOR A LONGER PERIOD. THE NAM DOESNT DRY THINGS OUT AS
MUCH OR FOR AS LONG. EITHER WAY...EXPECT TO SEE A DECIDED DOWNTURN
IN THUNDERSTORM ACTIVITY ACROSS NORTHERN ARIZONA FOR THE NEXT COUPLE
OF DAYS. THE ONLY EXCEPTION COULD BE OVER THE WHITE MOUNTAINS WHERE
A BIT OF AFTERNOON ACTIVITY MAY LINGER.

FOR FRIDAY AND BEYOND...EXPECT THE REINTRODUCTION OF MOISTURE AND
INSTABILITY.
&&

AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS TSRA WILL
CONTINUE THROUGH 03Z WITH VSBY 2SM AND CIGS BKN020 IN THE HEAVIER
SHOWERS...MAINLY ALONG AND SOUTH OF INTERSTATE 40 AND EAST OF
INTERSTATE 17. ISOLATED TSRA ELSEWHERE WITH BASES BETWEEN 10K TO 13K
FEET MSL. THUNDERSTORMS DIMINISHING AFTER 04Z...WITH ISOLD SHOWERS
THROUGH 08Z AND AREAS OF CEILINGS 7-10 KFT AGL TIL 14Z OVER THE
EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

HOWARD/TC
Hazardous weather outlook, Aug 6, 9:40 AM MST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST MON AUG 6 2007

AZZ004>018-037>040-070700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
940 AM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT DIMINISHED THUNDERSTORM ACTIVITY WEST OF A LINE FROM PAGE TO
PRESCOTT. EAST OF THAT LINE...EXPECT SCATTERED THUNDERSTORMS TO
FIRST DEVELOP BY LATE MORNING OVER THE HIGH TERRAIN OF APACHE
COUNTY. DEVELOPMENT OVER CENTRAL PORTIONS OF THE STATE WILL BE
DELAYED DUE TO LINGERING CLOUD COVER. STORMS WILL MOVE SLOWLY FROM
SOUTHWEST TO NORTHEAST. SLOW STORM MOVEMENT WILL INCREASE THE
POTENTIAL FOR LOCALIZED FLOODING. EXPECT ACTIVITY TO DIE DOWN AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRIER...MORE STABLE CONDITIONS OVER WESTERN ARIZONA WILL MOVE
EASTWARD THROUGH MIDWEEK BRINGING A DOWNTURN IN CONVECTIVE ACTIVITY.
IT APPEARS MORE MOISTURE WILL RETURN TO THE NORTHLAND BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HOWARD

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.